After switching from Tapazole to PTU + anti-histhamine, which did nothing to help the hives and itch. The doctor is asking to stop taking propranolol which he suspects is the cause. The thing is propranolol has been keeping my heart from beating like crazy all this time and to stop it completely is a bit risky don't you think?
Just wondering has anyone ever had propranolol causing hives?
Thanks in advance.
Propanonol is a beta blocker and shouldnt be stopped while taking anti-thyroid meds.
It is the anti-thyroid meds causing the hives and NOT the Propanonol (otherwise known as Inderal).
PTU caused hives for me.
The beta blocker also helps to keep the FT3 down....which is the level that causes the palps and thyroid storm.
If I was in your shoes....I would not stop the propanonol.
I would ask about the anti-thyroid meds.
I'm still on PTU and haven't stopped Propo yet. I thought I listen to some opinions before stopping completely. But is there any where to stop the hives and itch? I'm still hyper and increased the propo last week to 2 tablets instead of the prescribed 1 tablet because I felt light and had irregular heart beats. When my doc phoned up to say that I should stop the propo (since switching from Tapazole to PTU didn't amke the hives go away) this week to see if the hives will go away, I switched back to 1 tablet of propo per day. Now I'm wondering when if I should stop it or just continue with it, I;ve read from the net that you can't just stop propo suddenly, it has to be tapered off.
After RAI and TT, I came good until Xmas 2009....started to feel 'different'.
They found a tumour on the Pituitary gland and is being removed next week.
I have gone a little towards the top of the range a couple of time with the T4 meds but no way as bad as what I was.
I only had to take the beta blocker once after RAI.
None since then.
Look at my pics ......the first pic to look at is me in a PINK top...then look at recent ones.
And you are right ..propanol shouldnt be stopped but weaned off it.
I'm wondering whether you need an increase in ATD's.
I was on 40mg daily at the start , got down to 30mg and wham...just uncontrollable from then on.
I was on Carbimazole which is the same as Methimazole.
The brand name was Neomercazole.....maybe ask your Doc for that instead of Tazapole or PTU.
I know PTU gave me hives bad.
What were yr last labs?
The range here for FT3 is 3.0 -6.5 and when first diagnosed mine was at 18.0!
And the range for FT4 was 10.0 -19.0 and mine was 27.
Its the FT3 that makes the heart race.....and the beta blockers help to reduce both the FT3 level and also the heart palps.
It may be worth asking your Doc for Carbimazole.
Personally I wouldnt stop either.......post yr labs here.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.